MATTHEW SHUSTER, M.D.; MITCHELL DUNN, M.D.
SHUSTER M, DUNN M. Pentamidine and Hematuria. Ann Intern Med. 1986;105:146. doi: 10.7326/0003-4819-105-1-146_1
Download citation file:
Published: Ann Intern Med. 1986;105(1):146.
To the editor: A recent review on the use of pentamidine (1) outlines the frequent, though usually reversible, renal toxicity associated with this agent. We write to report the occurrence of gross hematuria associated with the administration of pentamidine.
A 35-year-old man with the acquired immunodeficiency syndrome presented in August 1985 with fever and massive lymphadenopathy. Lymph node biopsy samples revealed disseminated histoplasmosis. He was treated with a 2-g course of intravenous amphotericin B and placed on maintenance therapy with ketoconazole. At the end of his therapy, symptoms and adenopathy were completely resolved and renal function was normal.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only